Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 77, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 13, 2024, 6:13 AM EDT for Franklin County, Florida. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2024, 6:13 AM EDT (10:13 UTC)
- Expired
- Sep 13, 2024, 10:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 85 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 6:26 AM EDT | RAIN 12.62 | 3 Ene Lanark Village, FL | A Tempest rain gauge has measured a 2 day storm total of 12.62 inches so far, including 4.80 inches so far today and 7.82 inches on Thursday. |
| Sep 13, 6:30 AM EDT | FLASH FLOOD | 2 Ene Carrabelle, FL | Franklin County dispatch reported flooding water fully covering the WB lane near Island View Park in Carabelle. |
| Sep 13, 6:30 AM EDT | FLASH FLOOD | Apalachicola, FL | Franklin County dispatch reported flooding water around the curb with water on the road on Ave E & 9th St. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.2 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
418
WGUS52 KTAE 131013
FFWTAE
FLC037-131415-
/O.NEW.KTAE.FF.W.0077.240913T1013Z-240913T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
613 AM EDT Fri Sep 13 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Franklin County in Big Bend Florida...
* Until 1015 AM EDT.
* At 613 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Carrabelle, Eastpoint, St George Island, Apalachicola, Franklin,
High Bluff, Green Point, Royal Bluff, Creels, St George Island St
Pk, Hays Place, Yent Place, Carrabelle Beach, Beverly, Buck
Siding, Fort Gadsden, Morgan Place, Bay City, Apalachicola Airport
and Lanark Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2978 8504 2985 8502 2985 8503 2991 8505
3001 8501 3001 8455 2998 8452 3000 8447
2995 8431 2988 8435 2960 8490 2955 8513
2964 8529 2968 8526 2969 8526 2978 8511
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 5:48 AM EDT, 25 minutes earlier.
Area forecast discussion, Sep 13, 5:48 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
548 AM EDT Fri Sep 13 2024
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 236 AM EDT Fri Sep 13 2024
For today, the main concerns revolve around the potential for
pockets of heavy rainfall as well as a few strong to marginally
severe storms this afternoon. Although the remnants of Francine
are currently centered well northwest of the area in Arkansas, the
flow around the system continues to allow for a tropical airmass
across the local region with precipitable water values near or
above 2 inches today. In addition, a stalled surface front is
draped across the area, and this will provide an additional focus
for showers and thunderstorms today. Pockets of heavy rain are
likely across the area as bands of showers and thunderstorms
rotate northward from the Gulf around the remnants of Francine's
circulation. Heavy rain will likely focus this morning along the
coast with the focus gradually shifting northward to our northern
counties by this evening. There is some hi-res guidance that
indicates our northern counties could be on the southern end of a
larger band of convection this evening and tonight that could
produce localized heavy amounts. Thus, the WPC has our northern
counties in a slight risk (level 2 of 4) of excessive rainfall for
today and tonight with the remainder of the area in a marginal
risk (level 1 of 4). There is a possibility that the flood watch
just to our north may have to be expanded southward a bit for this
evening and overnight, but confidence in the convective evolution
is not high enough to pull the trigger on that yet. Meanwhile,
we'll be watching trends closely this morning along coastal areas
of the Florida panhandle and big bend in case a short fused flood
watch is needed later this morning with conditions already
saturated in those areas from recent heavy rain.
In terms of the threat for strong to severe storms this afternoon,
the SPC has us in a marginal risk (level 1 of 5) of severe storms,
primarily for a marginal threat of damaging wind gusts. Low level
shear values look a bit low compared to areas farther north for a
tornado threat, although it's not impossible with a surface boundary
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 236 AM EDT Fri Sep 13 2024
The remnants of Francine and its associated upper-level low get
trapped over the mid-South thanks to the strong closed ridge to
its north, leading to a rex block pattern. While the surface
circulation will be occluding and waning, a stationary front will
be draped across the southeast Alabama into the Florida Big Bend.
While some drier air tries to make it into our Florida Panhandle
counties Saturday. PWATs will range from about 1.4 inches over
the FL Panhandle to 1.8 inches over southwest Georgia. This
results in the highest rain chances over southwest Georgia,
decreasing to the southwest. These showers and storms will be
helped by some surface convergence with west to southwest flow
south of the stationary front and easterly flow north of the front
thanks to another developing frontal low off the southeast US
coast. Thus, Saturday's rain chances will be highest across
Georgia and the Florida Big Bend, decreasing toward the Florida
Panhandle. Highs will be in the lower 80s to the north to the
upper 80s across Florida. Lows will be in the 70s.
On Sunday, the system gets shoved southward closer to the Gulf
Coast. The stationary front likewise gets shunted southward, but
we'll have a bit more moisture to work with as PWATs increase
again to 1.8 to 2 inches across the area. This moisture will
override the front, leading to likely chances for showers and
embedded thunderstorms. Otherwise, it will be cloudy most of the
day. Given the northeast flow across the area north of the front,
we'll likely be cooler for highs, and I have undercut guidance
with highs in the lower to mid-80s. Wouldn't be surprised if this
trends a bit lower. Lows will be in the lower 70s.
&&
.LONG TERM...
(Monday through Thursday)
Issued at 236 AM EDT Fri Sep 13 2024
The front stalls over our marine area early next week with a
frontal wave riding along it through the first part of the week.
The upper-level pattern will continue to be dominated by a rex
block pattern as well, which yields more uncertainty in the
forecast than normal. However, this pattern keeps the weather
rather unsettled during the first part of the week, especially
over the Florida counties. But as an area of low pressure
continues to develop off the Carolina coast, we may see enough of
a push mid- week to send the stationary front a bit more
southward, leaving us with decreasing rain chances mid- week.
Highs Monday and Tuesday will generally be in the lower to
mid-80s, followed by upper 80s to near 90 by mid- week. Lows will
be in the upper 60s to lower 70s.
&&
.AVIATION...
(12Z TAFS)
Issued at 548 AM EDT Fri Sep 13 2024
In general, ceilings are expected to be in the MVFR to IFR range
through most of the period with periods of showers and a few
thunderstorms across the area. Some VFR conditions could return
around ECP later this afternoon.
&&
.MARINE...
Issued at 236 AM EDT Fri Sep 13 2024
A continued decrease in winds and seas is expected through today
as the pressure gradient associated with Francine decreases. A
weak, ill-defined front will set up across the marine zones over
the weekend into next week, keeping the weather rather unsettled.
Daily chances for showers and storms will continue. Otherwise,
seas will be around 1 to 2 feet. Winds will be generally light
out of the northeast north of the front and out of the south to
southwest south of the front.
&&
.FIRE WEATHER...
Issued at 236 AM EDT Fri Sep 13 2024
Fire weather concerns are expected to remain minimal with recent
wetting rains, a moist airmass in place, and a chance of showers and
thunderstorms continuing.
&&
.HYDROLOGY...
Issued at 236 AM EDT Fri Sep 13 2024
Since Wednesday morning, much of the forecast area from
Apalachicola to Albany westward has seen about 3 to 6 inches of
rain with localized spots seeing up to 8 to 10 inches. Farther
east, rain totals were mainly in the 1-3 inch range.
Hi-res guidance shows the possibility of bands of potentially
heavy rain redeveloping this morning and continuing into the
afternoon, which could produce a localized flood threat. Then, a
larger convective band could develop along the stalled front this
evening and overnight, which may affect our northernmost counties.
Confidence in the evolution of this development is low enough to
prevent issuance of a Flood Watch, but trends will need to be
monitored. This flood threat could continue into Saturday across
our Georgia counties as well. The Weather Prediction Center
currently has our northernmost Georgia counties in a Slight Risk
of excessive rainfall (level 2 of 4) with a Marginal Risk (level
1 of 4) elsewhere both today and Saturday. Forecast rainfall
totals will be on the order of 1.5 to 3 inches with the highest
totals near the coast and across our northernmost Georgia
counties. Localized flash flooding cannot be ruled out through the
weekend.
In terms of riverine flooding, most of our mainstem rivers will
stay out of action stage. However, some of our smaller creeks
could rise to action stage depending where the heaviest rain falls
during the next few days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 84 73 85 71 / 70 40 60 30
Panama City 85 75 86 72 / 80 30 30 30
Dothan 83 71 84 70 / 70 50 50 50
Albany 83 72 82 70 / 80 70 70 60
Valdosta 86 72 84 71 / 80 60 70 40
Cross City 86 73 87 73 / 70 50 70 20
Apalachicola 84 76 86 74 / 80 40 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Young
LONG TERM....Young
AVIATION...DVD
MARINE...Young
FIRE WEATHER...DVD
HYDROLOGY...YoungThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 9:38 PM EDT | Special Marine Warning | TAE | 67 min | |
| Sep 13, 4:09 AM EDT | Special Marine Warning | TAE | 96 min | |
| Sep 13, 4:52 AM EDT | Areal Flood Advisory | TAE | Franklin | 113 min |
| Sep 13, 5:40 AM EDT | Special Marine Warning | TAE | 65 min | |
| Sep 13, 6:36 AM EDT | Special Marine Warning | TAE | 84 min | |
| Sep 13, 6:44 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 13, 7:56 AM EDT | Special Marine Warning | TAE | 49 min | |
| Sep 13, 8:45 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 13, 10:13 AM EDT | Special Marine Warning | TAE | 92 min | |
| Sep 13, 10:27 AM EDT | Areal Flood Warning | TAE | Franklin | 108 min |
| Sep 13, 11:37 AM EDT | Special Weather Statement | TAE | Walton | 53 min |
| Sep 13, 12:29 PM EDT | Special Weather Statement | TAE | Holmes, Walton | 61 min |
| Sep 13, 12:33 PM EDT | Areal Flood Advisory | TAE | Walton | 3 hr |
| Sep 13, 1:08 PM EDT | Flash Flood Warning | TAE | Holmes, Walton | 2 hr |
| Sep 13, 1:29 PM EDT | Special Weather Statement | TAE | Holmes, Walton, Washington | 61 min |
| Sep 13, 1:38 PM EDT | Flash Flood Warning | TAE | Walton, Washington | 110 min |
| Sep 13, 2:09 PM EDT | Special Weather Statement | TAE | Jackson, Washington | 66 min |
| Sep 13, 2:25 PM EDT | Areal Flood Advisory | TAE | Bay, Holmes, Washington | 2 hr |
| Sep 13, 2:38 PM EDT | Areal Flood Advisory | TAE | Bay, Walton | 3 hr |
| Sep 13, 2:51 PM EDT | Flash Flood Warning | TAE | Bay, Walton, Washington | 3 hr |
| Sep 13, 3:01 PM EDT | Special Marine Warning | TAE | 119 min | |
| Sep 13, 3:10 PM EDT | Special Weather Statement | TAE | Bay, Calhoun | 50 min |
| Sep 13, 3:24 PM EDT | Areal Flood Advisory | TAE | Calhoun, Gulf, Liberty | 3 hr |
| Sep 13, 3:44 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 13, 3:51 PM EDT | Special Weather Statement | TAE | Bay, Calhoun | 39 min |
| Sep 13, 4:05 PM EDT | Flash Flood Warning | TAE | Bay, Calhoun, Gulf, Liberty, Washington | 3 hr |
| Sep 13, 4:23 PM EDT | Special Weather Statement | TAE | Calhoun | 37 min |
| Sep 13, 5:44 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 13, 5:47 PM EDT | Flash Flood Warning | TAE | Franklin, Gulf | 3 hr |
| Sep 13, 6:01 PM EDT | Special Weather Statement | TAE | Gulf | 29 min |
| Sep 13, 6:45 PM EDT | Special Marine Warning | TAE | 90 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.